# SDR DLM11970993

- Difficulty date: May 23, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N805DE
- Make and model: Doug MD-11
- Aircraft serial: 48476
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: Activated
- Location: Nr 3 Rt Lav
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

F/A REPORTED, PASSENGER CAUGHT SMOKING IN 3R LAV.  PAX DROPPED CIGARETTE IN LAV TRASH BIN WHICH CAUSED A SMOLDERING FIRE.  EXTINGUISHED BY COFFEE AND WATER.  INSPECTED TRASH BIN THERMAL SENSOR, NO HEAT DETECTED.  INSPECTED TRASH BIN FIRE EXTINGUISHER, NOT DISCHARGED.  PERFORMED SATISFACTORY TEST OF LAV SMOKE DETECTOR  AND      INSPECTED CHUTE DOOR CONDITION.  CONTENTS OF CONTAINER REVEALED CIGARETTE.  HOWEVER, NO EVIDENCE OF FIRE.
